Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 76, NWS Huntsville, AL

June 21, 20196 counties in Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 21, 2019, 9:19 PM CDT for 6 counties in Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2019, 9:19 PM CDT (02:19 UTC)
Expired
Jun 21, 2019, 10:00 PM CDT
In force
41 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 5:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2148 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
1.6
Supercell composite
21.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:09 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 21, 8:09 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
809 PM CDT Fri Jun 21 2019

.NEAR TERM...(Tonight)
Issued at 809 PM CDT Fri Jun 21 2019

00Z RAOB at OHX indicates a sharply curved low level hodograph and an
extremely buoyant airmass with SBCAPE around 4000 j/kg. Effective
bulk shear values of 30-40kt along with continued southerly inflow
will maintain these storms into our southern TN and north AL
counties. At this point, 35-45kt gusts appear likely, with pockets of
higher winds possible. With steep mid level lapse rates and very high
DCAPE values of 1300-1600 j/kg in north AL, expecting continued
threat of damaging winds, perhaps widespread in nature as this line
moves southeast. Looks to enter our southern TN and far northwest AL
counties from 02-03Z, and 04-06Z across the rest of north AL.

.SHORT TERM...(Saturday through Sunday)
Issued at 244 PM CDT Fri Jun 21 2019

The above noted frontal boundary should be displaced even further to
the north and east of this region. This will keep the Tennessee
Valley firmly in a very warm to hot, and moist environment. Moderate
to strong capping over the region will keep a damper on the formation
of showers and storms. High CAPE values and precipitable water values
in the 1.5 to 1.8 inch range could be favorable for gusty winds and
locally heavy downpours in the stronger storms/heavier showers.

Very warm to hot conditions will continue over the weekend. High
temperatures should range into the lower 90s, with heat index values
up to 102 and 103 degrees especially during Saturday. Dewpoints in
the mid 70s and below will help temper the heat from rising into the
advisory range (105-109 degrees).

.LONG TERM...(Sunday night through Thursday)
Issued at 244 PM CDT Fri Jun 21 2019

Next week, the amplified ridge across the region will shift eastward
as the main upper low lifts NE into Canada and a weaker low slides
across the Plains. This low and associated sfc low will lift up into
the Great Lakes region through the day on Monday and drag a cold
front into the region. The cold front will slide into the TN Valley
during the afternoon to evening hours. If the front is able to get
here moreso during the afternoon hours, wouldn't rule out some storms
becoming strong to possibly severe. Forecast soundings suggest a
good amount of CAPE during the afternoon hours, good low level lapse
rates, but weak shear. Daytime highs will be seasonable in the upper
80s with heat index values in the low to mid 90s. Showers and
thunderstorms will linger into Tuesday as the front slowly slides
southeastward. As the upper low lifts out of the Great Lakes, flow
will become zonal and conditions behind the front will be a tad bit
cooler and drier with daytime highs in the mid/upper 80s and
overnight lows once again around 70 degrees.

Heading into Wednesday, a ridge across the Desert SW will strengthen,
expand across the Plains and into our region. Look for dry and
seasonable conditions with highs around 90 degrees and lows in the
upper 60s. Weak disturbances passing through on Thursday will return
shower/storm chances to the forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 555 PM CDT Fri Jun 21 2019

VFR conditions will last into mid evening hours. However, an
advancing line of strong to severe thunderstorms will arrive quickly
in southern TN and north AL between 03-06Z. The gust front may
produce strong winds/gusts. However, will only carry VCTS as there
remains some uncertainty at KMSL and KHSV arrival times and coverage.
Will amend as necessary. Late tonight behind the showers and
thunderstorms, VFR conditions are expected with scattered clouds at
or above 050agl.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...17
SHORT TERM...RSB
LONG TERM...JMS
AVIATION...17

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 21, 4:53 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
453 PM CDT Fri Jun 21 2019

ALZ001>010-016-TNZ076-096-097-221100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
453 PM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

Thunderstorms are possible late this evening into the overnight
hours. There is a chance that strong to damaging winds will be
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated to scattered thunderstorms are possible on Saturday and
Sunday. Any thunderstorm that develops will be capable of producing
gusty winds and small hail.

A weak frontal boundary will move into the region on Monday,
bringing another round of showers and thunderstorms across the area.
Additional scattered thunderstorm activity is expected into the
middle of next week, as the front stalls near the area and weakens.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
possible late this evening and overnight.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:23 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Limestone67 min
Jun 21, 9:13 PM CDTSevere Thunderstorm WarningHUNJackson, Madison47 min
Jun 21, 9:21 PM CDTSpecial Weather StatementHUNColbert, Franklin39 min
Jun 21, 9:50 PM CDTSevere Thunderstorm WarningHUNJackson, Madison40 min
Jun 21, 9:53 PM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Limestone, Madison, Marshall, Morgan52 min
Jun 21, 9:56 PM CDTSpecial Weather StatementHUNFranklin34 min
Jun 21, 10:19 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall41 min
Jun 21, 10:31 PM CDTSpecial Weather StatementHUNCullman, Marshall, Morgan44 min
Jun 21, 10:53 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Marshall29 min
Jun 22, 11:35 AM CDTSpecial Weather StatementHUNColbert, Lauderdale25 min
Jun 22, 12:12 PM CDTSpecial Weather StatementHUNColbert48 min
Jun 22, 12:28 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin47 min
Jun 22, 12:33 PM CDTSpecial Weather StatementHUNDeKalb42 min
Jun 22, 12:39 PM CDTSpecial Weather StatementHUNFranklin51 min
Jun 22, 12:48 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin42 min
Jun 22, 12:52 PM CDTSpecial Weather StatementHUNLimestone38 min
Jun 22, 1:02 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone43 min
Jun 22, 1:08 PM CDTSpecial Weather StatementHUNLawrence52 min
Jun 22, 1:25 PM CDTSpecial Weather StatementHUNDeKalb50 min
Jun 22, 1:40 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Morgan50 min
Jun 22, 1:46 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence, Morgan44 min
Jun 22, 2:23 PM CDTSpecial Weather StatementHUNMorgan52 min
Jun 22, 2:29 PM CDTSpecial Weather StatementHUNCullman46 min
Jun 22, 2:41 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall, Morgan37 min
Jun 22, 2:45 PM CDTSevere Thunderstorm WarningHUNCullman29 min
Jun 22, 3:34 PM CDTSpecial Weather StatementHUNMarshall26 min
Jun 22, 5:41 PM CDTSevere Thunderstorm WarningHUNJackson34 min
Jun 22, 5:52 PM CDTSpecial Weather StatementHUNLauderdale, Limestone38 min
Jun 22, 5:55 PM CDTSpecial Weather StatementHUNMadison50 min
Jun 22, 6:07 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence, Limestone53 min
Jun 22, 6:09 PM CDTFlash Flood WarningHUNLauderdale, Limestone3 hr
Jun 22, 6:31 PM CDTSpecial Weather StatementHUNJackson, Madison44 min
Jun 22, 6:56 PM CDTSpecial Weather StatementHUNColbert, Lauderdale49 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore52 min
Jun 22, 5:05 PM CDTSpecial Weather StatementHUNFranklin, Moore25 min
Jun 22, 5:07 PM CDTSpecial Weather StatementHUNLincoln23 min
Jun 22, 5:25 PM CDTSpecial Weather StatementHUNFranklin50 min
Jun 22, 6:14 PM CDTSpecial Weather StatementHUNMarion31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.